Side effects from Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Oct 2006
Total Posts : 728
   Posted 11/9/2007 8:51 AM (GMT -6)   
I feel like a big baby here because I really didn't give this drug much of a chance, but I want to relay what happened to me, see if anyone else experienced the same things and decide if I should give it another try.
Recently my anxiety has returned after a respite of about a year.  I had been on Celexa a couple of years ago and it did seem to help the depression part of my anxiety (I wasn't crying or worrying as much) but I still had some side effects - edginess and repetitive thoughts.  So when I started to feel better I went off it and was fine for quite a while.  Recently I decided to go to a psychiatrist for the first time in many years to try and work on my health anxiety which has plagued me for my entire life and while there he thought I should go on Lexapro (he said it was a "perfected" form of Celexa).  Anyway, I was only on it for about four days (don't they say it takes 2-3 weeks to get into your system) but immediately I started back with the edginess and repetitive thoughts.  I had really forgotten that I had those same things with Celexa so I was convinced it MUST be the medication - but could that happen so quickly or am I just being paranoid? Then a day or two aftr going off it, I had the worst anxiety attack I've had in a year or I don't know if I stopped too suddenly or not.  Anyway some people on this site seem to think Lexapro is great so I'm wondering if I just haven't given it enough time.  Anyway, I have always believed, and continue to believe, that any depression I have is caused by the anxiety which has been the most prevalent condition during the course of my life.  And I still find that Xanax (even though docs seem to hate to prescribe it) does the best for me - it "calms" that shakiness that is always there and seems to put me in a much more "calm" frame of mind.  Well, just let me know your thoughts - this site is always so helpful.

Veteran Member

Date Joined Jun 2007
Total Posts : 1345
   Posted 11/9/2007 10:13 AM (GMT -6)   
Hi there andwes...I am taking Lexapro...but am weaning off it, only because my pdoc thinks Effexor will be better for me. Here are my thoughts, and they are only thoughts...

You haven't been on the Lexapro long enough for it to help you. You aren't going to feel the effects of it for up to 6 weeks, but in many cases, 2 or 3 weeks is when people feel it, and it is when I started feeling better. I would try to relax, and let the med work, and after 6 weeks or so, if you aren't feeling better, talk to your pdoc again, and see what's going on, and if you can make a switch.

In the meantime, are you prescribed Xanax right now? I would suggest if you aren't, seeing if you can get that, or Klonopin to help you through this beginning part, which is the hardest part.

Right now, I take Lexapro, and Klonopin. Like I said though, I am weaning off the Lex. I didn't have any major effects from it. In the beginning, it did make me very sleepy, so I always took it at night, and unfortunetley, I do suffer from some sexual side effects...which anyone would find unpleasant.

My opinion is though, try to stick with it, and see what happens. It is too early to give up!

Keep us posted!

Wishing you the best!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to I find I often like to check drug interactions...Drug Interactions

Regular Member

Date Joined Sep 2007
Total Posts : 345
   Posted 11/9/2007 11:06 AM (GMT -6)   
I took Lexapro in June(?) b/c of anxiety---and I didn't have a good time with it! For me---I was taking 10 mg (w/ .5 mg Valium)---and I had repetitive thoughts (like---the house was closing in on me, I was going to be taken to the Psych ward, my husband would leave me, the children would see me homeless, I was going to die), I also had crying fits (like all day---for many days), couldn't eat, couldn't sleep, couldn't go outside, couldn't stay inside! For me----it was horrible!

Then, I tried Celexa---did the same dang thing! I kept telling myself that I should give it time! First two weeks was 10 mg--then, the 3rd week was 20 mg! When I got to the 3rd week----I said, "ENOUGH"---and took myself off of it! I called my doctor about it-----and he put me on Klonopin (.5 mg 'as needed')----and that seems to help me pretty good.

So---I don't want to be a 'downer' b/c Lexapro and Celexa have worked great for many people. I wished they worked for me b/c they are the two SSRI's that have the least side-effects! :(

I go and see my primary doctor on Monday 11/12---to discuss this---I need to take sometime this weekend to think about what we should do? I still get anxious---and have serious HEALTH ANXIETY---so, it's hard to figure out for me!

Good luck---I am sure there are people here who will share their GOOD stories with Lexapro!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 8:45 PM (GMT -6)
There are a total of 2,710,832 posts in 298,936 threads.
View Active Threads

Who's Online
This forum has 153489 registered members. Please welcome our newest member, palmtree.
358 Guest(s), 16 Registered Member(s) are currently online.  Details
scifigal2k, crohnie1985, notsosicklygirl, XxdavexX, Pat Tall, grdner, Bohemond, Lymiemomster, lgm1942, palmtree, kitty19, FamilyGuy, quincy, xy123, k07, LanieG

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer